MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 2 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 2 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6721-0230
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture involving an accolade stem was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient sustained a periprosthetic fracture approximately one month following implantation of a cementless total hip arthroplasty.No information is given as to whether or not trauma contributed to the fracture.I can confirm that the primary procedure occurred since i was able to review the x-rays.I can confirm the fracture as well.I can confirm that a revision was carried out since i was able to see the original stryker stickers for the revision components but i do not have an operation report or any other documentation such as doctor¿s notes or hospital records.The causes of periprosthetic fracture approximately one month following primary implantation are multifactorial including surgical technique factors and patient factors including trauma.If no trauma occurred then it is possible that during the procedure the femoral cortex was breached creating a stress riser resulting in femoral fracture." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to periprosthetic femoral fracture.The event was confirmed by clinician review of the provided x-ray images: "this patient sustained a periprosthetic fracture approximately one month following implantation of a cementless total hip arthroplasty.No information is given as to whether or not trauma contributed to the fracture.I can confirm that the primary procedure occurred since i was able to review the x-rays.I can confirm the fracture as well.[.] the causes of periprosthetic fracture approximately one month following primary implantation are multifactorial including surgical technique factors and patient factors including trauma.If no trauma occurred then it is possible that during the procedure the femoral cortex was breached creating a stress riser resulting in femoral fracture." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported the patient's right hip was revised due to a femoral periprosthetic fracture.A stem and head were revised to a restoration modular stem construct, ceramic head and 4 cable and sleeve sets.Rep confirmed there are no allegations against the revised femoral head.

Brand Name
SIZE 2 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17187028
Report Number0002249697-2023-00710
Device Sequence Number15155669
Product Code LPH
UDI-Device Identifier04546540669476
UDI-Public04546540669476
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6721-0230
Device Catalogue Number6721-0230
Device Lot Number98199802
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2023
Initial Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American